Alert archive / Florida / Wind Advisories in 2023
Wind Advisory 9, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Nov 1, 2023, 1:39 AM EDT for 5 counties in Florida. It took effect at Nov 1, 2023, 10:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2023, 1:39 AM EDT (05:39 UTC)
- In effect from
- Nov 1, 2023, 10:00 AM EDT
- Expired
- Nov 2, 2023, 4:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 5.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236 WWUS72 KMLB 010539 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 139 AM EDT Wed Nov 1 2023 FLZ141-154-159-164-347-447-647-747-020800- /O.NEW.KMLB.WI.Y.0009.231101T1400Z-231102T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- Including the cities of Daytona Beach, New Smyrna Beach, Ormond Beach, Sebastian, Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, Titusville, Port Saint John, Mims, Merritt Island Wildlife Refuge, Playalinda Beach, Cocoa, Rockledge, Melbourne, Cocoa Beach, Satellite Beach, and Melbourne Beach 139 AM EDT Wed Nov 1 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EDT THURSDAY... * WHAT...North winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...From 10 AM this morning to 4 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
259 WWUS72 KMLB 011357 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 957 AM EDT Wed Nov 1 2023 FLZ141-154-159-164-347-447-647-747-020800- /O.CON.KMLB.WI.Y.0009.231101T1400Z-231102T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- Including the cities of Daytona Beach, New Smyrna Beach, Ormond Beach, Sebastian, Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound, Jensen Beach, Stuart, Titusville, Port Saint John, Mims, Merritt Island Wildlife Refuge, Playalinda Beach, Cocoa, Rockledge, Melbourne, Cocoa Beach, Satellite Beach, and Melbourne Beach 957 AM EDT Wed Nov 1 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT THURSDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, and Coastal Brevard Counties. * WHEN...Until 4 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Oct 31, 9:53 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Oct 31, 9:53 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
953 PM EDT Tue Oct 31 2023
...New UPDATE, MARINE, AVIATION, HYDROLOGY, PREV DISCUSSION...
.UPDATE...
Issued at 950 PM EDT Tue Oct 31 2023
Some lingering shower activity continues over the offshore
waters, south of the Cape, this evening. However, even this
activity will gradually diminish overnight as cold front pushes
southward across the area and drier air continues to build in.
Across land areas no rainfall is expected with this frontal
passage, even with the potential for some increasing cloud cover
behind the boundary later tonight. Increasing northerly winds and
drier air behind the front should also limit any fog development
overnight. Temperatures will fall into the low to mid 60s by
daybreak Wednesday for much of the area, with upper 50s possible
over northern Lake and northwest Volusia counties. North to
northwest winds will increase to 10 to 15 mph for much of the area
late tonight, becoming breezy to windy along the immediate coast
of Volusia and northern Brevard counties by daybreak, with speeds
up to 15 to 20 mph and gusts to 30 mph possible.
&&
.MARINE...
Issued at 950 PM EDT Tue Oct 31 2023
A strong cold front moving southward across central Florida and
the adjacent Atlantic waters will lead to a rapid increase in
north to northwest winds later tonight. Over the coastal waters of
Volusia and Brevard counties, wind speeds will increase to 20 to
25 knots, with gusts to 35 knots possible late in the night and
toward daybreak Wednesday. A Gale Warning goes into effect for
these waters, north of Sebastian Inlet, starting at 4 AM, as
boating conditions will only become increasingly hazardous into
Wednesday behind the front.
Farther south across the coastal waters of the Treasure Coast,
small craft will need to exercise caution late tonight for winds
increasing to 15 to 20 knots. Boating conditions will also
continue to rapidly deteriorate then into Wednesday morning with a
Gale Warning eventually going into effect over this portion of
the waters at 10 AM Wednesday.
Seas will initially be a tad slower to respond as winds pick up
late tonight, but will build up to 6 feet offshore by, near to
north of the Cape by daybreak, with wave heights 3-5 feet
elsewhere. Seas will then continue to build in the strong
northerly flow into Wednesday.
&&
.AVIATION...
(00Z TAFS)
Issued at 950 PM EDT Tue Oct 31 2023
VFR conditions generally expected. A cold front pushing southward
across the area tonight will lead to increasing northerly winds
late tonight into the day on Wednesday. Breezy to windy conditions
expected, with speeds 10-15 knots late tonight increasing to
around 15-20 knots across the area from late morning into the
afternoon. Gusts around 25-30 knots, will be possible, especially
along the coast into the afternoon and continuing into the early
evening.
Some BKN VFR cigs may be possible later tonight into Wednesday
behind the front, with MVFR cigs possible primarily along the
coast, especially from KMLB southward near to after 18Z.
&&
.HYDROLOGY...
Issued at 950 PM EDT Tue Oct 31 2023
The Saint Johns River near Astor is forecast to remain within Minor
Flood stage as it gradually rises through late week and into this
weekend, largely due to strong north to northeast winds and high
tides over the adjacent Atlantic restricting the downstream
(northward) drainage of water through the basin.
&&
.PREV DISCUSSION...
Issued at 328 PM EDT Tue Oct 31 2023
Tonight and Wednesday...Surface analysis shows an approaching cold
front across northeast Florida this afternoon. The boundary is
forecast to progress southward into Lake and Volusia counties around
midnight, reaching Lake Okeechobee by sunrise. Low pressure to the
east will allow north winds to prevail ahead of the front, and winds
will increase overnight as the boundary sinks southward. Sustained
winds will remain elevated around 15-20 mph Wednesday afternoon with
frequent gusts of 25-30 mph, nearing Wind Advisory criteria along
the coast. Limited moisture will keep conditions dry through the
period, and any rainfall along the frontal passage will be confined
to the local Atlantic waters. Morning lows will mostly range the low
to mid 60s, however, areas across far northern Lake and Volusia
counties could see values in the upper 50s. Afternoon temperatures
will be noticeably cooler behind the front, falling below normal
across much of east central Florida. Afternoon highs will be widely
variable ranging the low 70s across the north and into the low 80s
across the south.
Coastal conditions are forecast to deteriorate with the frontal
passage on Wednesday. Rough surf and large breaking waves of 6 to 8
ft are expected, and high Surf Advisory is anticipated Wednesday
afternoon. Water runup to the dune line and minor beach erosion
will be possible around the times of high tide.
Thursday-Friday...The cold front pushes south of the area by
Wednesday night, with drier air continuing to advect into east
central Florida Thursday. Minimal shower chances into Thursday
night, with only around 15% PoPs for the Volusia County coast,
carried onshore by stout onshore flow. Winds veering increasingly
northeasterly through the day. While flow offshore will moderate a
bit, will still see breezy, to possibly even windy, conditions,
especially along the coast. Inland winds 10-15mph and gusts to
around 25mph, with 15-20mph along the coast and gusts to around
30mph. A Wind Advisory may be needed for the coast during the
afternoon.
By Friday, east-northeast winds continue to diminish slightly, but
remain breezy. Moisture begins to creep back into the area from the
south, though the extent of which differs depending on which model
you look at (higher for the GFS, lower for the ECMWF). Nonetheless,
onshore flow will support a slight chance for showers to drift
onshore. Currently have just 20% PoPs for the coastal counties,
though could see this chance extend inland in future updates, as
showers could persist long enough to make it into interior locations.
Below normal highs in the 70s on Thursday begin to increase on
Friday, becoming the upper 70s to lower 80s. Morning lows in the 50s
generally west of the coastal counties and 60s along the coast
Thursday morning also warm into Friday morning, with 60s for most
areas, though some upper 50s will be possible well west of I-4.
Saturday-Monday (modified previous)...Uncertainty remains in the
forecast for this weekend and into early next week. The mid and
upper level flow pattern appears more amplified in the GEFS as
compared to the EPS, at least through Monday. A series of shortwaves
look to traverse the middle CONUS, while here in Florida, rain
chances will be driven by increasing moisture and convective
activity moving onshore from the Atlantic. The GFS (the wetter
solution) brings a pool of moisture into the area this weekend,
while the ECMWF keeps deeper moisture well to the south. For now,
have maintained earlier PoPs, with scattered showers possible,
especially along the coast through the period. Slight thunder
chances were kept Saturday afternoon, but drier air aloft could
limit any convective potential for the other days. A warming trend
ensues this weekend, with temperatures returning to near or slightly
above seasonal values (highs in the 80s, lows in the 60s/70s), which
will continue into midweek.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 61 68 59 73 / 0 0 0 10
MCO 62 73 57 76 / 0 0 0 10
MLB 65 75 64 77 / 0 10 10 10
VRB 66 78 66 78 / 0 20 10 10
LEE 59 70 51 75 / 0 0 0 0
SFB 61 70 57 75 / 0 0 0 10
ORL 63 73 57 76 / 0 0 0 10
FPR 66 78 67 77 / 10 20 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Gale Warning from 4 AM to 10 PM EDT Wednesday for AMZ550-570.
Gale Warning from 4 AM Wednesday to 4 AM EDT Thursday for AMZ552-
572.
Gale Warning from 10 AM Wednesday to 4 AM EDT Thursday for
AMZ555-575.
&&
Weitlich/TollefsenHazardous weather outlook, Oct 31, 8:27 PM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 827 PM EDT Tue Oct 31 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-011030- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 827 PM EDT Tue Oct 31 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .HIGH WIND IMPACT... North winds along the Volusia and northern Brevard coasts will increase to 20 mph with gusts up to 30 mph late tonight, after 400 AM. .COASTAL FLOOD IMPACT... Water runup to the dune line, along with minor beach erosion and coastal inundation, will be possible with this evening's high tide between 1030 PM and 1100 PM. .RIP CURRENT IMPACT... A Moderate Risk of dangerous rip currents continues at all central Florida Atlantic beaches. .WIND AND SEA IMPACT... A strong cold front will push southward across central Florida and over the adjacent Atlantic waters overnight. North to northwest winds over the coastal waters of Volusia and Brevard counties will quickly increase to around 20 to 25 knots late tonight with gusts up to 35 knots possible, which will build seas up to 6 feet offshore. A Gale Warning goes into effect north of Sebastian Inlet at 400 AM. Across the Treasure Coast waters, small craft should exercise caution as northerly winds increase up to 15 to 20 knots late tonight, with seas 3 to 5 feet. .RIVER FLOOD IMPACT... The Saint Johns River near Astor is forecast to remain within Minor Flood stage through late week and into this weekend, largely due to strong winds and high tides over the adjacent Atlantic restricting downstream drainage. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Winds, seas and surf will increase further on Wednesday, with conditions over the Atlantic becoming quite dangerous from mid to late week, and remaining hazardous into this weekend. Sustained north to northeast winds of 15 to 20 mph inland, and 20 to 25 mph along the coast will gust to between 30 and 35 mph Wednesday and Thursday. Conditions will remain breezy through Friday night, especially along the coast. Winds of 20 to 30 knots over the Atlantic will frequently gust to Gale Force through early Thursday morning, with seas building as high as 9 to 13 feet. Poor to hazardous boating conditions will continue through this weekend. Along the beaches, expect windy conditions with rough surf and large breaking waves building to between 6 and 8 feet from Wednesday afternoon through this weekend. Water runup to the dune line and minor beach erosion will remain possible around the times of high tide. The risk of rip currents will also remain elevated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Weitlich
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 1:38 AM EDT | Small Craft Advisory | MLB | 5 days | |
| Nov 1, 1:42 AM EDT | High Surf Advisory | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 50 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.